Alert archive / Kentucky / Wind Advisories in 2022
Wind Advisory 6, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Nov 27, 2022, 3:30 AM EST for 9 counties in Kentucky. It took effect at Nov 27, 2022, 8:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2022, 3:30 AM EST (08:30 UTC)
- In effect from
- Nov 27, 2022, 8:00 AM EST
- Expired
- Nov 27, 2022, 3:31 PM EST
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Montgomery County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089 WWUS73 KJKL 270830 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 330 AM EST Sun Nov 27 2022 KYZ044-050-051-058-059-068-069-079-083-272030- /O.NEW.KJKL.WI.Y.0006.221127T1300Z-221127T2200Z/ Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Pulaski- Wayne- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, and Monticello 330 AM EST Sun Nov 27 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Fleming, Montgomery, Bath, Estill, Powell, Rockcastle, Jackson, Pulaski and Wayne Counties. * WHEN...From 8 AM this morning to 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds and rough waves on Lake Cumberland and Cave Run Lake will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ052-060-080-084-085-106-272030- /O.NEW.KJKL.LW.Y.0003.221127T1300Z-221127T2200Z/ Rowan-Menifee-Laurel-McCreary-Whitley-Morgan- Including the cities of Morehead, Frenchburg, London, Stearns, Whitley City, Corbin, Williamsburg, and West Liberty 330 AM EST Sun Nov 27 2022 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 mph with gusts of 35 to 40 mph expected. * WHERE...Rowan, Menifee, Laurel, McCreary, Whitley and Morgan Counties. * WHEN...From 8 AM this morning to 5 PM EST this afternoon. * IMPACTS...Strong winds and rough waves on Lake Cumberland, Laurel River Lake, and Cave Run Lake will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ JP
1 follow-up statement
819 WWUS73 KJKL 272031 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 331 PM EST Sun Nov 27 2022 KYZ044-050-051-058-059-068-069-079-083-272145- /O.CAN.KJKL.WI.Y.0006.000000T0000Z-221127T2200Z/ Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Pulaski- Wayne- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, and Monticello 331 PM EST Sun Nov 27 2022 ...WIND ADVISORY IS CANCELLED... Winds are subsiding, and are no longer gusting to advisory levels of at least 40 mph. $$ KYZ052-060-080-084-085-106-272145- /O.CAN.KJKL.LW.Y.0003.000000T0000Z-221127T2200Z/ Rowan-Menifee-Laurel-McCreary-Whitley-Morgan- Including the cities of Morehead, Frenchburg, London, Stearns, Whitley City, Corbin, Williamsburg, and West Liberty 331 PM EST Sun Nov 27 2022 ...LAKE WIND ADVISORY IS CANCELLED... Winds are subsiding, and are no longer gusting to advisory levels of at least 35 mph. $$ HAL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 27, 1:31 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 27, 1:31 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 131 AM EST Sun Nov 27 2022 .UPDATE... Issued at 1045 PM EST SAT NOV 26 2022 Measurable rains have made it in across our far southwestern counties. Have fine-tuned the PoPs, accounting for the latest radar mosaic trends, as well as higher resolution model guidance. Still expect widespread rainfall to move in overnight as the low level jet ramps up to our southwest, although given the deeper convection rolling through southeast Alabama, could see some of the advertised better moisture not being realized across eastern Kentucky, cutting into the QPF a bit more still. Temperatures have also bottomed out in the colder eastern valleys at this point, with readings raising a few degrees from earlier in the evening. Have freshened up the hourly readings through the overnight, with most locations seeing a rise after the initial wetbulbing subsides from the onset of the rain. UPDATE Issued at 715 PM EST SAT NOV 26 2022 Thicker high clouds have quickly moved in from the southwest aloft early this evening. Despite this, some of the more sheltered valleys have dipped below forecast lows. Have allowed for some upper 30s in the coldest valleys, closer to the current dew points, with mainly low to mid 40s holding for the rest of the sites. Drier low and mid-level air is holding any shower activity at bay; however, as a strong low level jet develops and moves in from the southwest later this evening and through the overnight hours, rain showers will break out across the area. For now, will keep the timing of the better PoPs intact. Updates will be out shortly. && .SHORT TERM...(This evening through Sunday night) Issued at 431 PM EST SAT NOV 26 2022 A potent closed upper level low currently over TX, along with its associated surface low, will move northeast to the Ohio Valley by Sunday morning. Mild, moist air being isentropically lifted as the system draws it north off the gulf will interact with upper level support from the system to bring rain to our area tonight. The deep moisture will exit eastward on Sunday morning, and the system's cold front will also sweep through from west to east in the morning. The tight pressure gradient around the surface low moving up the Ohio Valley will bring brisk winds which will mix to the surface as heating occurs during the day. Current gusts are forecast up to 35 mph. Can't rule out some higher gusts and the need for an advisory, but confidence is not there at this time. Moisture on the back side of the system will pivot into the area from the northwest on Sunday night. It will be fairly shallow, so while there is a decent chance we'll see some rain redevelop, if it occurs amounts will be light. .LONG TERM...(Monday through Saturday) Issued at 228 PM EST SAT NOV 26 2022 Key Messages: 1. Brief dry stretch gives way to strong cold front. 2. Rain transitions to light snow late Wednesday night into Thursday. 3. Third system brings more rain for the weekend. Analysis and Discussion: The forecast period has a somewhat quiet start as surface high pressure develops on the heels of the departing cold front. Lingering moisture and 850/925mb flow could promote some upslope, isolated showers through late Monday afternoon. Otherwise, upper- level flow from the southwest will bring about drier air and clear skies through the day. Temperatures are forecast to stay around the mid to upper-50s with cool overnight lows in the upper-30s. Tuesday, the dynamic remains the much of the same; however, enhanced southwesterly flow will favor warmer temperatures and drier air across the forecast area. Likely mixing will favor gusty winds and the potential for instances of increased fire danger through the day Tuesday. A warm front lifting from the southwest will increase moisture and precipitation chances overnight Tuesday thus neutralizing any remaining fire weather threat. Showers continue through the overnight hours before cold frontal passage is expected for mid-morning/early afternoon Wednesday. Models disagree on the timing of the front; as a result, went with a blend of the models to cover the range of frontal passage possibilities. With marginal instability present some thunderstorms are likely with frontal passage Wednesday morning/afternoon. There is also some model variability with potential QPF with this system as the GFS is the wettest and the ECMWF and based on the guidance from WPC, the forecast is looking like blend of the two suites. The front quickly exits the area late Wednesday evening with CAA building in behind the front. Models are a little bullish on the amount of cold air or lingering moisture but thickness would be favorable for post-frontal snow showers across the eastern coalfields overnight Wednesday. High pressure returns to the area but upper-level zonal flow keeps temperatures relatively normal. Temperatures are progged to be in the mid to upper-40s for Thursday but overnight lows are forecast to be in the 20s for Wednesday and Thursday nights. Models begin to diverge for Friday but zonal to southwesterly flow returns ushering back the potential for relatively warmer temperatures for the end of the period. Models remain in agreement for another cold front Saturday into Sunday but confidence is lacking due to the time frame; therefore, this would be a mention of a potential forecast trend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) ISSUED AT 130 AM EST SUN NOV 27 2022 Ceilings will gradually lower tonight, but are expected to mainly remain in the VFR range through 12Z to 16Z. A strong low level jet will shift across the area during the first 10 hours of the period and this progressive jet will allow for showers across eastern Kentucky, as well as low level wind shear, initially from the south, but then veering a bit toward the southwest towards 12Z. Shower activity should decrease in coverage after about 10Z as the dry slot associated with the low pressure system tracking wast of the area works into eastern KY. Low level moisture should begin to increase from the west however toward 18Z, with ceilings lowering to MVFR from west to east through 0Z. Surface winds will begin out of the east and southeast at around 5 kts or less for most of the initial 6 hours. However, winds will veer to the south towards 12Z, and increase to around 10 kts, with gusts up to 20 kts. Winds will then become southwesterly at 10 to 20 kts between 12Z and 15Z, with gusts of 25 to 35 kt, although the highest gusts will likely occur from 15 to 19Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...HAL LONG TERM...VORST AVIATION...GEOGERIAN/JP
Hazardous weather outlook, Nov 26, 4:17 PM EST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 417 PM EST Sat Nov 26 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 417 PM EST Sat Nov 26 2022 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts out of the southwest are forecast to reach around 35 mph during the day Sunday in many locations. Thunderstorms are possible Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. HAL/VORST
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:30 AM EST | Lake Wind Advisory | JKL | Laurel, McCreary, Menifee, Morgan, Rowan, Whitley | 12 hr |
Nearby
Wind Advisories in Kentucky, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.